Alabama, 2022Flood in Alabama, April 14, 2022
April 14, 2022 · NWS HUN · 1 event in 1 county or zone
Flooding along Bridge Creek swept a vehicle off the road with two occupants along County Road 593 south of Courtland. The Morgan County Rescue squad responded to a 911 call with the two occupants on top of the hood of their vehicle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding along Bridge Creek swept a vehicle off the road with two occupants along County Road 593 south of Courtland. The Morgan County Rescue squad responded to a 911 call with the two occupants on top of the hood of their vehicle. Fortunately, the two were rescued with no injuries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 14, 9:20 AM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 14, 9:20 AM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1020 AM CDT Thu Apr 14 2022
.NEAR TERM...(Rest of Today)
Issued at 1020 AM CDT Thu Apr 14 2022
After a stormy and at times windy period in the overnight, dry
weather and decreasing clouds are in progress across the Tennessee
Valley. The cold front that moved across the area last night had
slowed its progress down somewhat, with it becoming quasi-stationary
just east of the AL/GA border. It however has began to resume its
journey eastward, now positioned from far eastern Kentucky to east of
Chattanooga and Montgomery. Post system clouds that covered the
entire area around daybreak were fading, with the "heaviest" clouds
from north of Lynchburg to Cullman. These clouds should become
scattered out in the next hour or so.
With cooler air filtering in from the NW, as high pressure over the
eastern plains heads eastward, high temperatures this afternoon will
be cooler than they were yesterday. They should warm into the mid 60s
to around 70 with northerly winds of 5-10 mph. The on-going forecast
has things in good shape, just made minor tweaks to stay current with
present trends.
.SHORT TERM...(Tonight through Saturday)
Issued at 159 AM CDT Thu Apr 14 2022
The cell of high pressure will shift east into the middle Atlantic
States tonight into Friday. This will allow southerly flow to develop
and temperatures to warm into the middle to upper 70s Friday
afternoon. West to northwest flow at 5h will bring a series of weak
impulses/shortwaves through the Ozarks into the TN/OH valleys Friday
night into Sunday. A cold front will drop southeast across the Ozarks
and lower OH valley as a low level jet at 8h develop (models differ
on strength from 30-40kt vs 40-50kt) across the mid South Friday
night into Saturday morning. The front dropping southeast through
our region today will also begin returning northward in response to
the low level southerly flow increase. Multiple convective clusters
or small MCSs will develop along the Ozark/OH valley front and also
across the lower MS valley and mid South. This makes the forecast a
bit uncertain with regard to area/timing of showers and thunderstorms
Friday night into Saturday. The convection should be elevated in
nature. At this point, the day 2 marginal risk just bumps up against
our western counties. I suspect a possible small hail threat with
stronger storms, but will continue to assess this potential. The OH
valley clusters will also spread southeast through TN and perhaps
clipping northeast AL. Another MCS will develop along the cold front
in AR into western TN and north MS Saturday afternoon which may
propagate into AL as well, mainly across our southwest counties.
.LONG TERM...(Saturday night through Wednesday)
Issued at 159 AM CDT Thu Apr 14 2022
We see a near rinse and repeat of this scenario Saturday night into
Sunday after the cold front shifts into central/southern MS and AL
and the low level jet redevelops in the lower MS valley. The
northeast extent of this MCS and associated precipitation is
uncertain at this point, but suggested blended guidance suggests
chance PoPs Sunday and chance-likely PoPs Sunday night before
departing on Monday. This system may present some threat of strong
thunderstorms depending on if the warm sector can poke northward like
the ECMWF suggests. Behind this system and frontal passage, drier
air will result in cooler but comfortable days (highs in the upper
60s to lower 70s) and cool mornings (lows in the 40s Tuesday and
Wednesday mornings). Then variance in the medium range persists with
the GFS bringing another cold front by Wednesday or Wednesday night
vs. the ECMWF which holds it off until Thursday. Suggested blended
guidance leans this direction and keeps Wednesday dry which we will
follow with highs warming into the lower to middle 70s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 543 AM CDT Thu Apr 14 2022
Ceilings of 020-025agl (MVFR) will exit by 14-16Z. VFR conditions are
expected during the rest of the period.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
NEAR TERM...RSB
SHORT TERM...17
LONG TERM...17
AVIATION...17
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Apr 14, 2:39 AM CST, 7 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
339 AM CDT Thu Apr 14 2022
ALZ001>010-016-TNZ076-096-097-142345-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
339 AM CDT Thu Apr 14 2022
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...Today and Tonight...
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
Scattered thunderstorms are expected on Saturday and Sunday.
.SPOTTER CALL TO ACTION STATEMENT...
Activation of storm spotters and emergency management personnel is
not anticipated at this time.
Flood, Colbert
- When
- April 14, 10:30 AM CST
- Where
- Colbert County, 8.93 mi ESE of Cotton Town to 8.99 mi ESE of Cotton Town
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.599, -87.335
Flooding along Bridge Creek swept a vehicle off the road with two occupants along County Road 593 south of Courtland. The Morgan County Rescue squad responded to a 911 call with the two occupants on top of the hood of their vehicle.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Montana, April 14, 20222 deaths · 1 event
- Hail in Oregon, April 14, 20221 death · 1 injured · $50,000 · 0.25 in hail · 1 event
- High Wind and Strong Wind in Wisconsin, April 14, 2022$55,000 · 55 kt wind · 20 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 14, 202237 events
- High Wind in Iowa, April 14, 202254 kt wind · 27 events
- Damaging Wind in New Jersey, April 14, 20221 injured · $15,000 · 57 kt wind · 1 event
- High Wind in Minnesota, April 14, 202215 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 14 to 18, 20228 events
- High Wind in Michigan, April 14, 202254 kt wind · 8 events
- High Wind in Minnesota, April 14, 202255 kt wind · 7 events
- High Wind in Iowa, April 14, 202252 kt wind · 7 events
- High Wind in Illinois, April 14, 202255 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1023919.